Alert archive / Wisconsin / Small Craft Advisories in 2012
Small Craft Advisory 12, NWS Milwaukee, WI
NWS Milwaukee, WI issued this small craft advisory at Jan 31, 2012, 3:49 AM CST. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jan 31, 2012, 3:49 AM CST (09:49 UTC)
- Expired
- Jan 31, 2012, 6:00 PM CST
- In force
- 14 hr
- Issued by
- NWS Milwaukee, WI
The text
As transmitted, in the capitals the NWS used until 2016.
853 WHUS73 KMKX 310949 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 349 AM CST TUE JAN 31 2012 ...GUSTY SOUTHWEST WINDS TODAY... .A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN WILL RESULT IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT HOUSE TODAY. OCCASIONAL TO FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED. THE GUSTINESS WILL DIMINISH LATE THIS AFTERNOON AND EARLY EVENING AS THE PRESSURE GRADIENT WEAKENS. LMZ645-646-311800- /O.NEW.KMKX.SC.Y.0012.120131T0949Z-120201T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 349 AM CST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV/MKX MBK
2 follow-up statements
448 WHUS73 KMKX 311533 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 933 AM CST TUE JAN 31 2012 ...GUSTY SOUTHWEST WINDS TODAY... .A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN WILL RESULT IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT HOUSE TODAY. FREQUENT GUSTS TO 25 KNOTS ARE EXPECTED. THE GUSTINESS WILL DIMINISH LATE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. LMZ645-646-312300- /O.CON.KMKX.SC.Y.0012.000000T0000Z-120201T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 933 AM CST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
337 WHUS73 KMKX 312115 MWWMKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 315 PM CST TUE JAN 31 2012 ...GUSTY SOUTHWEST WINDS DIMINISHING BY EARLY EVENING... .A LINGERING PRESSURE GRADIENT OVER FAR SOUTHERN LAKE MICHIGAN RESULTING IN GUSTY SOUTHWEST WINDS SOUTH OF NORTH POINT LIGHT HOUSE WILL DIMINISH LATE THIS AFTERNOON AS THE PRESSURE GRADIENT WEAKENS. LMZ645-646-010000- /O.CON.KMKX.SC.Y.0012.000000T0000Z-120201T0000Z/ NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 315 PM CST TUE JAN 31 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. * WINDS: SOUTHWEST 15 TO 25 KNOTS WITH A FEW GUSTS TO 30 KNOTS. * WAVES: 2 TO 4 FEET...WITH THE HIGHEST WAVES TOWARDS THE OPEN WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 22 TO 33 KNOTS AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MRC WWW.WEATHER.GOV/MKX
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this small craft advisory went out at Jan 31, 3:39 AM CST, 10 minutes earlier.
Area forecast discussion, Jan 31, 3:39 AM CST, 10 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 339 AM CST TUE JAN 31 2012 UPDATED TO ADD TODAY/TONIGHT/AVIATION/MARINE SECTIONS .TODAY AND TONIGHT...FORECAST CONFIDENCE LOW. UPSTREAM SURFACE TROUGH EXTENDING SOUTHWARD FROM WEAK LOW PRESSURE OVER NORTHERN MN EXPECTED TO MOVE EWD AND ACROSS SRN WI THIS AFTN AND EARLY EVE. LOW LEVEL WINDS AHEAD OF THIS FEATURE REMAIN SOUTHWEST DIMINISHING LOW LEVEL CONVERGENCE. STILL EXPC LOW CLOUDS TO SPREAD INTO PORTIONS OF SRN WI LATER THIS MRNG AS LOW LEVEL RH INCREASES. SEEING SOME SIGNS ON LATEST 11-3.9 MICRON IMAGERY AS LOW CLOUDS INCREASING OVER SRN PLAINS AND PUSHING RAPIDLY NE INTO SOUTHWEST MO. LOW LEVEL TRAJECTORIES WOULD CARRY CLOUDS INTO SOUTHEAST WI...BUT AS WINDS CONTINUE TO VEER...LOW CLOUDS COULD THEN BE CARRIED TO THE EAST BY LATE AFTN. WITH LOW LEVEL RH AND FORCING REMAINING LOW...WL REMOVE DRIZZLE THREAT. INTERESTING TO WATCH TEMPERATURES EARLY THIS MRNG. TEMPERATURES PLUMMETED INTO THE LOW TO MID 20S DURING THE EVENING IN THE NORTH DUE TO LIGHT WINDS AND CLEAR SKIES. AS THE HIGH CLOUDS AND SOUTH WINDS INCREASED SINCE 06Z...TEMPS HAVE REBOUNDED 10 TO 15 DEGREES F IN THESE LOCATIONS. TEMPS MOST AREAS NOW IN THE UPPER 30S TO MIDDLE 40S. SO DESPITE LINGERING SNOW COVER...AND LOW CLOUDS HOLDING OFF UNTIL LATER THIS MRNG IN THE SOUTHEAST...WL GO WELL ABOVE GUIDANCE TMAX NUMBERS WITH MANY LOCATIONS GETTING INTO THE 50S...CLOSE TO RECORD LEVELS FOR TODAY. INCREDIBLE! WARMEST SPOT LIKELY AROUND KENW AS NOHRSC MODELED SNOW DEPTH FROM 06Z SHOWING BARE SPOTS IN THE FAR SOUTHEAST. WL ALSO NEED TO WATCH FOR LIGHT FOG AND HAZE DEVELOPING OVER THE AREA LATER THIS MRNG AND AFTN AS SFC DEWPTS CONTINUE TO INCREASE FROM THE SOUTH. COUNTING ON LOW LEVEL MIXING TO KEEP VISIBILITIES BETTER THAN 3 MILES MOST AREAS. .SHORT TERM...WEDNESDAY THROUGH THURSDAY NIGHT...FORECAST CONFIDENCE MEDIUM TO HIGH. WEAK HIGH PRESSURE SLOWLY SHIFTS EAST ACROSS THE REGION WEDNESDAY THROUGH THURSDAY...BEFORE SLIDING EAST THURSDAY NIGHT. SHORTWAVE TROUGH MOVES TOWARD THE AREA WEDNESDAY...THEN ACROSS THE AREA WEDNESDAY NIGHT BEFORE SHIFTING EAST THURSDAY. SOME LOW TO MID LEVEL CLOUDS ARE EXPECTED TO PASS THROUGH THE AREA WITH THE SHORTWAVE TROUGH. AREA FORECAST SOUNDINGS FROM NAM/GFS HAVING TROUBLE SATURATING THROUGH A DEEP LAYER...SO WILL CONTINUE THE DRY FORECAST FOR THIS PERIOD. TEMPERATURES WILL REMAIN MILD DURING THIS TIME...WITH 1000/500MB THICKNESSES SLOWLY RISING FROM SOUTHWEST TO NORTHEAST ACROSS THE AREA. HIGHS IN THE 40S WEDNESDAY AND THURSDAY SEEM REASONABLE...WITH PARTIAL SUNSHINE AND LACK OF SNOWCOVER ACROSS THE AREA. .LONG TERM...FRIDAY THROUGH MONDAY...FORECAST CONFIDENCE LOW TO MEDIUM. GFS AND ECMWF DIFFER QUITE A BIT WITH CUTOFF UPPER LOW TRENDS AND ASSOCIATED SURFACE LOW MOVEMENT OVER THE UPCOMING WEEKEND. THE ECMWF KEEPS THE UPPER LOW OVER THE CENTRAL PLAINS DURING THIS TIME...WITH THE SURFACE LOW STAYING WELL SOUTH OF THE AREA. THIS ALLOWS FOR DRY CONDITIONS ACROSS THE AREA. THE GFS TAKES THESE FEATURES FURTHER NORTH AND PASS MUCH CLOSER TO THE AREA. THEY BRING PRECIPITATION THROUGH THE AREA SATURDAY THROUGH SUNDAY. FOR NOW...WENT WITH THE CONSENSUS POPS AND TEMPERATURES FOR THE LONG TERM PERIOD...GIVEN THE DIFFERENCES AMONG THE MODELS. && .AVIATION/12Z TAFS/... STILL EXPC MVFR CLOUDS TO SWEEP INTO PARTS OF SOUTHERN WI LATER THIS MRNG. LOW LEVEL FLOW MAY KEEP LOW CLOUDS EAST OF KMSN. CONFIDENCE LOW HOWEVER ON HOW LONG LOW CLOUDS LINGER. MAY CLEAR OUT FOR A TIME AS LOW LEVEL WINDS VEER TO THE WEST WITH A THREAT FOR MORE MVFR CIGS SPREADING IN TNGT DUE TO WEAK COLD AIR ADVECTION BEHIND LOW PRESSURE. LLWS WL CONTINUE INTO THIS AFTN WITH WINDS AT 2K FEET 45 TO 50 KTS FROM THE SOUTHWEST. && .MARINE... ENOUGH OF A PRESSURE GRADIENT LINGERING OVER FAR SOUTHERN LAKE MICHIGAN TODAY AS LOW PRESSURE PASSES TO THE NORTH TO RESULT IN OCCASIONAL GUSTS REACHING SMALL CRAFT ADVISORY LEVELS OVER SOUTHERN HALF OF MARINE NEARSHORE AREA...SOUTH OF NORTH POINT LIGHT. CHII2 NOW GUSTING TO 41KTS. EXPC SFC WINDS TO WEAKEN AS WEAK SFC TROUGH MOVES ACROSS THE NEARSHORE WATERS LATE THIS AFTN OR EARLY EVE. WITH WARM...MOIST LOW LEVEL AIR MOVING NORTHWARD...WL NEED TO WATCH FOR POTENTIAL OF ADVECTION FOG DEVELOPING OVER THE NEARSHORE WATERS LATER THIS MORNING AND AFTN. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...NONE. LM...SMALL CRAFT ADVISORY UNTIL 6 PM CST THIS EVENING FOR LMZ645-646. && TODAY/TONIGHT AND AVIATION/MARINE...MBK WEDNESDAY THROUGH MONDAY...WOOD
Hazardous weather outlook, Jan 30, 6:17 PM CST, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 617 PM CST MON JAN 30 2012 WIZ046-047-051-052-056>060-062>072-312130- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 617 PM CST MON JAN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LMZ643>646-312130- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 617 PM CST MON JAN 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY AS LOW PRESSURE EXITS THE GREAT LAKES REGION NORTH WINDS MAY REACH SMALL CRAFT CONDITIONS SUNDAY AND MONDAY. HENTZ/GEHRING WWW.WEATHER.GOV/MKX
Nearby
Small Craft Advisories in Wisconsin, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.